I've been suffering from anxiety and depression for the past few years and I've started taking prozac to help me deal with it. I'm now in week 2 of taking 20 mg each night and I'm not really sure if it's working or not. The first few days were pretty bad, I went from feeling completely euphoric the first day to waking up feeling out of my mind with panic the second morning. Now it seems to have levelled out somewhat, but I still get ups and downs that have drastic effects on my behaviour. For example, some days I feel so confident and focussed to the point that I'm amazed at how well I am able to talk to others etc. Other days I am so anxious and apathetic I can barely leave the house. Is this likely to get better in the following weeks? I've read other similar questions to this online, a lot of answerers were claiming that it would "get easier soon" and to "stick it out for a month and you'll feel okay". I really hope this is true in my case. I have tried both cialopram and zoloft and both of them gave me horrible reactions, so I'm hoping that prozac is the right med for me given that I haven't experienced this.
I've also noticed that when I have a couple of drinks on a night out, I wake up feeling as though I haven't taken any medication at all and like I'm back at square one. I only did this a couple of times in the first week, and have stopped drinking since - is this likely to continue to happen if I drink sensible amounts or will it stop when the adjustment period has finished and my body is used to the medication?
My final question is about prozac's effect on tourettes syndrome. I have had this since early childhood and have never taken any of the recommended medications for it due to them all having horrendous side effects that I really don't want to experience.
My symptoms are mild muscle twitches and are not really noticeable to others, however for me they are tiring and my face constantly aches.
I was worried that when taking prozac these symptoms might be worsened, but to my surprise they initially seemed to lessen over the first week. Some days I barely notice them and come close to forgetting that I have the condition, whereas it is usually on my mind constantly. Other days the symptoms seem to return. I am wondering if the tourettes symptoms fading away is likely to be a temporary occurrence during the adjustment period to the drug? I have never heard of prozac being used to treat this condition, but I read somewhere that tourettes is linked closely with anxiety and OCD, both of which prozac are supposed to help according to my GP. The past few days they have returned and I am wondering if I should ask to increase my dose and see if that works.
I have noticed that the symptoms tend to be more apparent at the end of a long day when I need to re-dose on the med, then when I take another tablet it's like a warm pressure spreads throughout my body and head that for some reason lessens my compulsion twitch constantly, it's like I'm forgetting to do it.
If anyone could shed light as to what is happening here I'd be very grateful, I know this is pretty poorly written, but I am very spaced out at the moment.